Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 25, 2004, 7:36 AM CST for Lamar County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2004, 7:36 AM CST (13:36 UTC)
- Expired
- Feb 25, 2004, 8:35 AM CST
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
722
WUUS54 KJAN 251336
SVRJAN
MSC073-251435-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
734 AM CST WED FEB 25 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 835 AM CST
* AT 734 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 21 MILES SOUTH OF BAXTERVILLE...OR ABOUT 11
MILES WEST OF POPLARVILLE...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BAXTERVILLE AT 800 AM CST
BE NEAR LUMBERTON AT 805 AM CST
BE NEAR PURVIS AT 815 AM CST
HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. GOLFBALL
SIZE HAIL HAS BEEN REPORTED WITH THIS STORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3101 8965 3099 8946 3102 8935 3135 8935
3129 8959
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:45 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Feb 25, 3:45 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR SOME GARBLED WORDING NATIONAL WEATHER SERVICE JACKSON MS 345 AM CST WED FEB 25 2004 .DISCUSSION...MID LEVEL CLOSED LOW OVER SERN TX THIS MORNING TRACKING EWD ALONG I-10 AND SHOULD BE NEAR KLFT BY NOON AND THE MS COAST BY 03Z TONIGHT. EXPECT BEST UPPER DIVERGENCE OVER SRN HALF OF CWFA BEFORE 21Z TODAY WITH RAINFALL RATES DECREASING BY THAT TIME FROM W TO E. WILL CONTINUE FLOOD WATCH TODAY HOWEVER MOSTLY MODERATE PERSISTENT RATES EXPECTED AT THIS POINT. UPPER RIDGING BUILDS INTO THE REGION THURSDAY NIGHT INTO FRIDAY WITH A DECENT WEEKEND AHEAD. .SHORT TERM...FINAL ROUND OF LOCALLY HEAVY RAINFALL IS UNDERWAY WITH HEAVIEST OVERNIGHT AMOUNTS OF NEAR 2 INCHES IN SERN MS. EXPECT A LITTLE LESS CONVECTION AFTER MIDDAY AS AIRMASS COLUMN BEGINS COOLING TOP TO BOTTOM AND PRECIPITABLE WATER VALUES START DROPPING FROM THE 1.1 RANGE TO UNDER 0.75 BY EARLY THURSDAY. MID LEVEL COLD POOL OF -24C AT 500MB CROSSES SRN MS TONIGHT AS LOW LEVEL MOISTURE CONVERGENCE HOLDS UP THROUGH EARLY EVENING IN SURFACE FRONTOGENESIS ZONE. WRAP AROUND MOISTURE BEHIND THIS POOL SHOULD ALLOW LIGHT RAINS TO PERSIST INTO THURSDAY MORNING BEFORE COMPLETELY ENDING. LOW LEVEL DRIER PACIFIC AIRMASS MOVES INTO THE REGION THURSDAY AFTERNOON AND EVENING. SUNSHINE RETURNS AS HIGH PRESSURE MODIFIES QUICKLY ON FRIDAY WITH DECENT WARMUP AFTER FLIRTING WITH NEAR FREEZING TEMPS AT SUNRISE. && .LONG TERM...DRY AND WARMER SATURDAY STILL LOOKING GOOD AND SUNDAY APPEARING TO BE A TRANSITION DAY WITH NEXT SRN STREAM IMPULSE HEADING IN FOR SUNDAY NIGHT OR MONDAY. MODELS CONSISTENT IN ESTABLISHING A BROAD LONGWAVE MEAN TROUGH AXIS IN THE WRN CONUS FOR NEXT WEEK WITH A SERIES OF SHORTWAVES ROTATING FROM THE SRN ROCKIES TOWARD THE GREAT LAKES REGION. COULD BE A RATHER ACTIVE PERIOD FOR SPRING-STYLE STORMS SWEEPING THROUGH THE REGION WITH EACH IMPULSE ABOUT EVERY THIRD DAY OR SO. && JACKSON 52 39 50 34 / 100 60 20 05 MERIDIAN 53 41 49 34 / 100 70 30 10 && .JAN WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH TODAY. LA...FLOOD WATCH TODAY. MS...FLOOD WATCH TODAY ALL ZONES. &&
Hazardous weather outlook, Feb 25, 4:20 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0420 AM CST WED FEB 25 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261020- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0420 AM CST WED FEB 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS TODAY ACROSS PORTIONS OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI....MAINLY ALONG AND SOUTH OF A JONESVILLE LOUISIANA TO FAYETTE TO LAUREL MISSISSIPPI LINE. THE MAIN RISK WITH ANY STORMS WILL BE LARGE HAIL. SOUTHERLY WINDS OVER THE TOP OF A STATIONARY FRONTAL BOUNDARY ALONG THE COAST WILL PRODUCE WIDESPREAD RAINFALL AND ISOLATED THUNDERSTORMS FOR TODAY. AN UPPER LEVEL DISTURBANCE WILL ALSO INTERACT WITH THIS BOUNDARY TO PRODUCE ADDITIONAL LIFT FOR THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF QUARTERS. ...FLOODING... WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE OUTLOOK AREA TODAY. RAINFALL WILL BE HEAVY AT TIMES...WITH AMOUNTS RANGING FROM 1 TO 3 INCHES FOR THE ENTIRE EVENT. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE IN THUNDERSTORMS...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. FLOODING WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA FOR TODAY. WATER WILL POND IN LOW LYING AREAS AND AREAS WHERE DRAINAGE IS POOR. ALSO...RIVERS AND CREEKS MAY BECOME BANKFUL TO OVERFLOWING. AREAS ALONG AND SOUTH OF A CROSSETT TO LEXINGTON TO MACON LINE HAVE ALREADY EXPERIENCED HEAVY RAINFALL EARLIER THIS WEEK...AND ANY ADDITIONAL HEAVY RAINFALL WILL BECOME RUNOFF DUE TO FULLY SATURATED SOILS. A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE LOWER MISSISSIPPI VALLEY TODAY. SOUTHERLY FLOW AROUND A SURFACE LOW IS EXPECTED TO DEVELOP IN THE NORTHERN GULF OF MEXICO AND WILL BRING DEEP MOISTURE INTO NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI. THE COMBINATION OF THIS MOISTURE AND ATMOSPHERIC LIFT CREATED BY THE UPPER LEVEL SYSTEM WILL PRODUCE WIDESPREAD RAIN WITH A FEW THUNDERSTORMS. THE GROUND IS ALREADY SATURATED FROM PREVIOUS HEAVY RAINFALL...ESPECIALLY SOUTH OF INTERSTATE 20. ANY ADDITIONAL HEAVY RAINFALL WILL ONLY AGGRAVATE EXISTING FLOODING PROBLEMS AND CONTRIBUTE TO ALREADY SWOLLEN CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS TO IMPACT THE FORECAST AREA LATE SUNDAY INTO SUNDAY NIGHT. ANOTHER STRONG UPPER TROUGH WILL APPROACH THE LOWER MISSISSIPPI VALLEY FROM THE SOUTHERN PLAINS BY SUNDAY. AT THIS TIME THERE THIS IS THE POTENTIAL FOR ATMOSPHERIC INSTABILITY AND WIND SHEAR TO BE PRESENT AS THE TROUGH AND ASSOCIATED COLD FRONT SWING THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS....MAY BE NEEDED FOR TODAY TO HANDLE POTENTIAL FLOODING PROBLEMS AS WELL AS ISOLATED SEVERE STORMS...BUT IS NOT EXPECTED TO BE NEEDED THURSDAY THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:19 AM CST | Flash Flood Warning | JAN | Marion | 4 hr |
| Feb 25, 1:32 AM CST | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
| Feb 25, 2:10 AM CST | Flash Flood Warning | JAN | Jones | 3 hr |
| Feb 25, 8:37 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 28 min |
| Feb 25, 8:39 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 61 min |
| Feb 25, 9:29 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.